Midnight pred

It is my understanding that taking prednisone can cause damage to your esophagus when taken on an empty stomach and lying down. Even if it is taken with a few spoons of yogurt does not sound like enough to coat your stomach. I developed gerd and cannot Lie down after eating. I also understand that prednisone can make holes in the lining of your stomach. Just from experience I take a proton pump inhibitor, wait one half hour and eat my breakfast and then take the prednisone. Just a thought for your future intestinal health.

8 Replies
oldestnewest

I think it makes a difference if you have the coated variety or not.

Reply

Nap1 -- I do much as you do. Omeprazole first. Wait half an hour. Mug of tea. Thyroxine and other stuff. Breakfast. Then Pred.

Friday I have the joy of Alendronic -- so that comes first -- then half an hour later -- Omeprazole -- then as above....

I have to watch what I eat for reflux and indigestion too.

3 likes
Reply

Couldn't take the Alendronic. The ER thought I was having a heart attack from the pain. So I take a shot of Prolia which is given twice a year. Had my first shot last week reaction not too bad. Taking medicine is a problem when you have Esophagus issues. I tried getting the coated prednisone in the US but a 5 mg pill was $64. At that cost I would be bankrupt before the month was up. Good luck.

Reply

Nap1 There is a new study which associates proton pump inhibitors with kidney failure. Oh joy. Also it helps you lose bone. I also have a bad esophagus. My gastro guy is starting to wean me off of Nexium. This disease and the Helper, Prednisone, creeps into every area of our bodies. Note: There was only one study..... But it's now set out on the insert papers as a warning with the Nexium.

Reply

I am aware of those studies but I cannot live without the PPI. I have a hiatal hernia as well as Gerd and even without the prednisones I have tried weaning off with some very expensive aloe juice and other acid reducers. Nothing seems to work and at this moment with the prednisone I certainly can't do it again The heartburn is devastating.

1 like
Reply

I had terrible heartburn last night after my 3am dose of 3 1/2 . Went on the internet for the heck of it....and found a forum in US. Someone suggested water with lemon might work. Since I have a lemon tree and plenty of 🍋....I quickly made lemon water, drank it, and it was like a miracle!! I had taken my dose, as I usually do, with yoghurt.....but it seems to have stopped working as a stomach protector. After the lemon water.....Went right back to sleep! I will be anxious to try again to see that this wasn’t just a fluke! Hope not...such an easy fix! 🍋🍋🍋🍋🍋

Reply

It is a fluke. Lemon is acid orange is acid grapefruit is acid. Any of these things will give you heartburn add that to the prednisones and you’ll end up with a big esophageal problem.

Reply

Here is the post I read....confirmed by others

“I also have a glass of water with lemon first thing in the morning. It is surprising but the acid in lemon changes to alkaline in the stomach so helps with acid stomachs. I have yogurt often as well and take a good probiotic especially when in Mexico where I spend much of my time. Haven' t had any stomach problems with pred. In 2 years but if I have a twinge I drink a little more lemon water. I have been told to drink it with a straw as it does wear away the enamel on your teeth.”

Reply

You may also like...